Skip to main content Accessibility help
×
Home

GEOGRAPHY AND BOTANY OF IRREDUCIBLE NON-SPIN SYMPLECTIC 4-MANIFOLDS WITH ABELIAN FUNDAMENTAL GROUP

  • RAFAEL TORRES (a1)

Abstract

The geography and botany problems of irreducible non-spin symplectic 4-manifolds with a choice of fundamental group from $\{{\mathbb{Z}}_p, {\mathbb{Z}}_p\oplus {\mathbb{Z}}_q, {\mathbb{Z}}, {\mathbb{Z}}\oplus {\mathbb{Z}}_p, {\mathbb{Z}}\oplus {\mathbb{Z}}\}$ are studied by building upon the recent progress obtained on the simply connected realm. Results on the botany of simply connected 4-manifolds not available in the literature are extended.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      GEOGRAPHY AND BOTANY OF IRREDUCIBLE NON-SPIN SYMPLECTIC 4-MANIFOLDS WITH ABELIAN FUNDAMENTAL GROUP
      Available formats
      ×

      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      GEOGRAPHY AND BOTANY OF IRREDUCIBLE NON-SPIN SYMPLECTIC 4-MANIFOLDS WITH ABELIAN FUNDAMENTAL GROUP
      Available formats
      ×

      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      GEOGRAPHY AND BOTANY OF IRREDUCIBLE NON-SPIN SYMPLECTIC 4-MANIFOLDS WITH ABELIAN FUNDAMENTAL GROUP
      Available formats
      ×

Copyright

References

Hide All
1.Akhmedov, A., Small exotic 4-manifolds, Alg. Geom. Topol. 8 (2008), 17811794.
2.Akhmedov, A., Baldridge, S., Baykur, R. I., Kirk, P. and Park, B. D., Simply connected minimal symplectic 4-manifolds with signature less than -1, J. Eur. Math. Soc. 1 (2010), 133161.
3.Akhmedov, A., Baykur, R. I. and Park, B. D., Constructing infinitely many smooth structures on small 4-manifolds, J. Topol. 2 (2008), 113.
4.Akhmedov, A. and Park, B. D., Exotic smooth structures on small 4-manifolds, Invent. Math. 173 (2008), 209223.
5.Akhmedov, A. and Park, B. D., New symplectic 4-manifolds with non-negative signature, J. Gokova Geom. Topol. 2 (2008), 113.
6.Akhmedov, A. and Park, B. D., Exotic smooth structures on small 4-manifolds with odd signatures, Invent. Math. 181 (2010), 577603.
7.Akhmedov, A. and Park, B. D., Geography of simply connected spin symplectic 4-manifolds, Math. Res. Lett. 17 (2010), 483492.
8.Auroux, D., Donaldson, S. K. and Katzarkov, L., Luttinger surgery along Lagrangian tori and non-isotopy for singular symplectic plane curves, Math. Ann. 326 (2003) 185203.
9.Baldridge, S. and Kirk, P., Symplectic 4-manifolds with arbitrary fundamental group near the Bogomolov-Miyaoka-Yau line, J. Symplectic Geom. 4 (2006), 6370.
10.Baldridge, S. and Kirk, P., On symplectic 4-manifolds with prescribed fundamental group, Comment. Math. Helv. 82 (2007), 845875.
11.Baldridge, S. and Kirk, P., A symplectic manifold homeomorphic but not diffeomorphic to $\mathbb{CP}^2 \# 3 \overline{\mathbb{CP}}^2$, Geom. Topol. 12 (2) (2008), 919940.
12.Baldridge, S. and Kirk, P., Luttinger surgery and interesting symplectic 4-manifolds with small Euler characteristic, arXiv:math/0701400 [math.GT].
13.Baldridge, S. and Kirk, P., Constructions of small symplectic 4-manifolds using Luttinger surgery, J. Diff. Geom. 82 (2) (2009), 317362.
14.Fintushel, R. A., Knot surgery revisited, in Floer Homology, Gauge Theory and Low Dimensional Topology, Clay Mathematics Institute Proceddings 4, CMI/AMS Book Series (Clay Mathematics Institute, Oxford, UK, 2006), 195224.
15.Fintushel, R., Construction of 4-manifolds, Talk given at the Conference of Perspectives in Analysis, Geometry, and Topology, Stockholm University, Stockholm, Sweden (2008).
16.Fintushel, R. A., Park, B. D. and Stern, R. J.Reverse engineering small 4-manifolds, Alg. Geom. Topol. 7 (2007), 21032116.
17.Fintushel, R. A. and Stern, R. J., A fake 4-manifold with $\pi_1 = \mathbb{Z}$, Turkish J. Math. 18 (1994), 16.
18.Fintushel, R. A. and Stern, R. J., Knots, links and 4-manifolds, Invent. Math. 134 (1998), 363400.
19.Fintushel, R. A. and Stern, R. J., Six lectures on four 4-manifolds, Graduate Summer School on Low Dimensional Topology (Park City Mathematics Institute, Princeton, NJ, 2006).
20.Fintushel, R. A. and Stern, R. J., Surgery on nullhomologous tori and simply connected 4-manifolds with b + = 1, J. Topol. 1 (2008), 115.
21.Fintushel, R. A. and Stern, R. J., Pinwheels and nullhomologous surgery on 4-manifolds with b + = 1, Alg. Geom. Topol. 11 (2011), 16491699.
22.Fintushel, R. A., Stern, R. J. and Sunukjian, N., Exotic group actions on simply-connected 4-manifolds, J. Topol. 2 (2009), 769822.
23.Freedman, M., The topology of four-dimensional manifolds, J. Diff. Geom. 17 (1982), 357453.
24.Freedman, M. and Quinn, F., Topology of 4-manifolds (Princeton University Press, Princeton, NJ, 1990).
25.Gompf, R. E., A new construction of symplectic manifolds. Ann. Math. 142 (1995), 527595.
26.Gompf, R. E. and Stipsicz, A. I., 4-manifolds and Kirby calculus, Graduate Studies in Mathematics, 20 (American Mathematical Society, Providence, RI, 1999).
27.Hambleton, I. and Kreck, M., Smooth structures on algebraic surfaces with cyclic fundamental group, Invent. Math. 91 (1988), 5359.
28.Hambleton, I. and Kreck, M., Smooth structures on algebraic surfaces with finite fundamental group, Invent. Math. 102 (1990), 109114.
29.Hambleton, I. and Kreck, M., Cancellation, elliptic surfaces and the topology of certain four-manifolds, J. Reine Angew. Math. 444 (1993), 79100.
30.Hambleton, I. and Teichner, P., A non-extended Hermitian form over $\mathbb{Z} [\mathbb{Z}]$, Manuscripta Math. 94 (1997), 435442.
31.Hamilton, M. J. D. and Kotschick, D., Minimality and irreducibility of symplectic four-manifolds, Int. Math. Res. Not. 13, art. ID 35032 (2006). doi:10.1155/IMRN/2006/35032.
32.Kotschick, D., The Seiberg-Witten invariants of symplectic 4-manifolds after C.H. Taubes}, Seminaire Bourbaki 48éme année 812 (1995–96), 195220 (Astérique 241 (1997)).
33.Krushkal, V. and Lee, R., Surgery on closed 4-manifolds with free fundamental group, Math. Proc. Camb. Phil. Soc. 133 (2) (2002), 305310.
34.Lübke, M. and Okonek, C., Differentiable structures on elliptic surfaces with cyclic fundamental group, Comp. Math. 63 (1987), 217222.
35.Luttinger, K. M., Lagrangian tori in $\mathbb{R}^4$, J. Diff. Geom. 42 (1995), 220228.
36.Maier, F., On the diffeomorphism type of elliptic surfaces with finite fundamental group, PhD Thesis, Tulane University, New Orleans, LA (1987).
37.McCarthy, J. and Wolfson, J., Symplectic normal connect sum, Topology 33 (1994), 729764.
38.McDuff, D. and Salamon, D., Introduction to symplectic topology, 2nd ed. Oxford Mathematical Monographs. (Clarendon Press, Oxford University Press, New York, 1998).
39.Morgan, J., Mrowka, T. and Szabó, Z., Product formulas along T 3 for Seiberg-Witten invariants, Math. Res. Lett. 2 (1997) 915929.
40.Okonek, C., Fake Enrique surfaces, Topology 27 (1988), 415427.
41.Ozbagci, B. and Stipsicz, A., Noncomplex smooth 4-manifolds with genus-2 Lefschetz fibrations, Proc. Amer. Math. Soc. 128 (10) (2000), 31253128.
42.Ozbagci, B. and Stipsicz, A., Surgery con contact 3-manifolds and Stein surfaces, Bolyai Society Mathematical Studies, vol 13 (Springer, New York, 2006).
43.Park, J., The geography of irreducible 4-manifolds, Proc. Amer. Math. Soc. 126 (1998), 24932503.
44.Park, B. D., Exotic smooth structures on $3\mathbb{CP}^2 \# n \overline{\mathbb{CP}^2}$ Proc. Amer. Math. Soc. 128 (10) (2000), 30573065, and Erratum Proc. Amer. Math. Soc. 136(4), (2008), 1503.
45.Park, B. D., Exotic smooth structures on $3\mathbb{CP}^2 \# n \overline{\mathbb{CP}^2}$ part II, Proc. Amer. Math. Soc. 128 (10) (2000), 30673073.
46.Park, B. D., A gluing formula for the Seiberg-Witten invariant along $T^3$, Michigan Math. J. 50 (2002), 593611.
47.Park, B. D., Constructing infinitely many smooth structures on $3\mathbb{CP}^2 \# n \overline{\mathbb{CP}^2}$, Math. Ann. 322 (2) (2002), 267278; and Erratum Math. Ann. 340 (2008), 731–732.
48.Park, J., The geography of spin symplectic 4-manifolds, Math. Z. 240 (2002), 405421.
49.Park, J., Exotic smooth structures on 4-manifolds, Forum Math. 14 (2002), 915929.
50.Park, J., Exotic smooth structures on 4-manifolds II, Top. Appl. 132 (2003), 195202.
51.Park, J., The geography of symplectic 4-manifolds with an arbitrary fundamental group, Proc. Amer. Math. Soc. 135 (7) (2007) 23012307.
52.Park, B. D. and Szabó, Z.. The geography problem for irreducible spin four-manifolds, Trans. Amer. Math. Soc. 352 (2000), 36393650.
53.Park, J. and Yun, K. H., Exotic smooth structures on $(2n + 2l - 1)\mathbb{CP}^2 \# (2n + 4l - 1) \overline{\mathbb{CP}}^2$, Bull. Korean Math. Soc. 47 (2010), 961971.
54.Rokhlin, V., New results in the theory of four dimensional manifolds, Dokl. Akad. Nauk. USSR 84 (1951), 355357.
55.Smith, I., Symplectic geometry of Lefschetz fibrations, Dissertation (Oxford Press University, Oxford, UK, 1998).
56.Stern, R. J., Topology of 4-manifolds: a conference in honor of Ronald Fintushel's 60th birthday, talk given at Tulane University (2006).
57.Stipsicz, A. I., A note on the geography of symplectic manifolds, Turkish J. Math. 20 (1996), 135139.
58.Stipsicz, A. I., Simply-connected symplectic 4-manifolds with positive signature, proceedings of the 6th Gokova geometry-topology conference, Turkish J. Math. 23 (1999), 145150.
59.Stipsicz, A. I., The geography problem of 4-manifolds with various structures, Acta Math. Hungar. 87 (2000), 267278.
60.Stipsicz, A. I. and Szabó, S., An exotic smooth structure on $\mathbb{CP}^2 \# 6\overline{\mathbb{CP}}^2$, Geom. Topol. 9 (2005), 813832.
61.Stipsicz, A. I. and Szabó, S., Small exotic 4-manifolds with b +2 = 3, Bull. Lond. Math. Soc. 38 (2006), 501506.
62.Stong, R. and Wang, Z., Self-homeomorphisms of 4-manifolds with fundamental group $\mathbb{Z}$, Top. Appl. 106 (2000), 4956.
63.Szabó, Z., Irreducible four-manifolds with small Euler characteristics, Topology 35, (1996), 411426.
64.Szabó, Z., Simply-connected irreducible 4-manifolds with no symplectic structures, Invent. Math. 132, (1998), 457466.
65.Taubes, C., The Seiberg-Witten invariants and symplectic forms, Math. Res. Let. 1 (6) (1994), 809822.
66.Taubes, C., Seiberg-Witten and Gromov invariants, in Geometry and Physics (Aarhus, 1995), 591601, Lecture Notes in Pure and Applied Mathematics, 184, (Marcel Dekker New York, 1997).
67.Taubes, C., Counting pseudo-holomorphic submanifolds in dimension 4, J. Diff. Geom. 44 (1996), 818893.
68.Thurston, W., Some simple examples of symplectic manifolds, Proc. Amer. Math. Soc. 55 (1976), 467468.
69.Torres, R., Irreducible 4-manifolds with abelian non-cyclic fundamental group of small rank, Top. Appl. 57 (2010), 831838.
70.Torres, R., Geography of spin symplectic four-manifolds with abelian fundamental group, J. Aust. Math. Soc. 91 (2011), 207218.
71.Usher, M., Minimality and symplectic sums, Int. Math. Res. Not. (2006), Art. ID 49857, 17. doi:10.1155/IMRN/2006/49857.
72.Wang, S., Smooth structures on complex surfaces with fundamental group $\mathbb{Z}$2, Proc. Amer. Math. Soc. 125 (1) (1997), 287292.
73.Witten, E., Monopoles and four-manifolds, Math. Res. Lett. 1 (6) (1994), 769796.
74.Yazinski, J. T., A new bound on the size of symplectic 4-manifolds with prescribed fundamental group, J. Symplectic Geom. 11 (2013), 2536.

Keywords

GEOGRAPHY AND BOTANY OF IRREDUCIBLE NON-SPIN SYMPLECTIC 4-MANIFOLDS WITH ABELIAN FUNDAMENTAL GROUP

  • RAFAEL TORRES (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.